Alert archive / Colorado / Freeze Warnings in 2019
Freeze Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 6, 2019, 3:30 AM MDT for El Paso County, Colorado. It took effect at Oct 7, 2019, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2019, 3:30 AM MDT (09:30 UTC)
- In effect from
- Oct 7, 2019, 12:00 AM MDT
- Expired
- Oct 7, 2019, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2698 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 5, 11:42 PM MDT, 3 hours 48 minutes earlier.
Area forecast discussion, Oct 5, 11:42 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1142 PM MDT Sat Oct 5 2019 .UPDATE... Issued at 834 PM MDT Sat Oct 5 2019 Updated to end the red flag warning and refresh grids. && .SHORT TERM...(This evening through Sunday) Issued at 324 PM MDT Sat Oct 5 2019 Currently...Only some cirrus over the region. Dry and gusty westerly winds are mostly confined to Chaffee, Lake and western Fremont Counties. .Tonight and Tomorrow...Main weather event is the passage of an upper trough and associated cold front early Sunday. Any moisture with this system stays to the north of the region. Gusty northerly flow will accompany the cold frontal passage during the morning and increased NBM wind speeds during the day on Sunday using a mixture of the MAV and MET guidance. Cold air should be deep enough to reach Chaffee County, keeping the stronger westerly winds mostly aloft. Have modest concerns for frost over El Paso County tomorrow morning, but any increase in wind speed will mix out any inversions. Added some patchy frosty to the grids, but did not issue an advisory. Temperatures will be cooler Sunday with cooler air aloft over the region. --PGW-- .LONG TERM...(Sunday night through Saturday) Issued at 324 PM MDT Sat Oct 5 2019 ...Widespread hard freeze likely Thursday or Friday mornings... .Monday and Tuesday...Warming trend develops with mild westerly flow aloft over the region and a lee trough over the plains. On Monday morning, temperatures on the plains will be close to freezing with dry air aloft and remnants of cold air remaining. Warm air advection aloft will help to decease the amount of cooling. There is the potential for some frost advisories Monday morning, but suspect it will not get cold enough for a killing frost on the plains. Added some frost to the grids for the plains Sunday night. Otherwise, dry and warm weather with Tuesday being the warmest day. .Wednesday...Models and ensembles are slightly faster with the trough over the northern Rockies. NBM still keeps the surface cold front just north of the forecast area during the day with cold front passage during the evening. Current grids has Wednesday being a warm day and will have to watch for the possibility of some critical fire weather conditions. However, if front is a little bit faster, cold front could reduce potential for fire weather conditions. Most of the moisture with the trough and cold front stays to the north of the region during the day. .Wednesday Night and Thursday...Ensemble means have increased the speed of the trough. The number of ensemble runs which had slower solutions, with the trough lingering over Colorado and Utah through Friday, has decreased. Still anticipate a sharp cold front passing over the eastern plains and eastern mountains Wednesday evening with cold air remaining over these regions through Friday. Latest NBM guidance still has scattered PoPs over the eastern mountains during the day Thursday. Suspect there will be some light precipitation falling from the deeper upslope airmass over the plains and eastern mountains. GFS ensembles show a chance for some measurable precipitation, but probabilities decrease substantially for QPF greater than 0.1 inches. Will not adjust PoP grids and highlight only anticipating very light rain of snow. Also, the latest EC shows a sharper and slower trough with more precipitation on the plains and eastern mountains. While the 12Z EC is not part of the NBM for this package, it shows the variability in the trough evolution. Still highlighting the likelihood of a hard freeze from this event with 700mb as cold as -12C. If faster trend in trough and cold front continues, hard freeze could occur Thursday morning as well. .Friday and Saturday...With trend of more progressive trough, warming and drying trend will develop for Friday and Saturday. Still looks as if there will be a widespread hard freeze Friday morning with temperatures rebounding during the day with warm air advection. --PGW-- && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1142 PM MDT Sat Oct 5 2019 VFR conditions expected at COS and PUB over the next 24 hours. Another cold front is expected to move across the eastern Plains early this morning, with the gusty northerly winds of 20-40kts in its wake. Front looks to move across the Palmer Dvd between 10z-12z and through PUB between 11z-13z. Winds will slowly diminish and become upslope into the late afternoon. VFR conditions expected at ALS over the next 24 hours. Front moving across the eastern Plains this morning will back up across the southeast mts through the afternoon, with breezy easterly winds possible at ALS late in the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...23 SHORT TERM...PGW LONG TERM...PGW AVIATION...MW
Hazardous weather outlook, Oct 5, 8:47 PM MDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 847 PM MDT Sat Oct 5 2019 COZ058>089-093>099-070300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 847 PM MDT Sat Oct 5 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Northern areas of the southeast Plains, especially northern portions of El Paso County, could see some patchy light frost into early Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be the possibility of freezing or near freezing temperatures early Monday morning in El Paso County and portions of Pueblo County, and in locations near the eastern Colorado border. A widespread hard freeze is possible Friday morning along the I-25 corridor and the southeast plains. There will be the potential for high fire danger on Wednesday in the high valleys, and maybe some locations along the I-25 corridor. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 23/23
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:30 AM MDT | Frost Advisory | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 29 hr |
Nearby
Freeze Warnings in Colorado, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.